MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ABRADER,3.5,DSPL,BURR BOX/6; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. ABRADER,3.5,DSPL,BURR BOX/6; SAW, POWERED, AND ACCESSORIES
Model Number 3819
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/06/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while utilizing abrader 3.5mm (c/n: (b)(4)), it was confirmed that the rotation speed was slowed even though the surgeon had set the maximum rpm setting.They couldn¿t resect the patient bone and the rotation of blade could be visible by the naked eye.They tried to reboot the control unit and reconnected the blade to the hand-piece, however the problem couldn¿t be resolved.They stopped to resect the patient bone and the procedure was finished only resection of the synovial tissue.There was a 10 minutes delay in the procedure.No patient injury reported.
 
Additional Manufacturer Narrative
One 3.5 abrader burr was returned for evaluation.Visual assessment showed no abnormalities.Functional assessment was performed using a dyonics power shaver system control unit and a dyonics mini-motor handpiece.The burr operated as intended no variance in rpm was observed.This investigation could not identify any evidence of product contribution to the reported complaint.Further investigation is not required at this time.

Brand Name
ABRADER,3.5,DSPL,BURR BOX/6
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7238834
Report Number1219602-2018-00188
Device Sequence Number1185501
Product Code HAB
UDI-Device Identifier03596010118882
UDI-Public(01)03596010118882(17)220515(10)50664367
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/21/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2022
Device Model Number3819
Device Catalogue Number3819
Device Lot Number50664367
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/02/2018
Initial Date Received by Manufacturer 01/17/2018
Supplement Date Received by Manufacturer02/19/2018
Initial Report FDA Received Date02/02/2018
Supplement Report FDA Received Date02/21/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1